Korean J. Math. Vol. 26 No. 4 (2018) pp.601-614
DOI: https://doi.org/10.11568/kjm.2018.26.4.601

Absolute continuity of the magnetic Schrodinger operator with periodic potential

Main Article Content

Assel Rachid


We consider the magnetic Schr\"odinger operator coupled with two different potentials. One of them is a harmonic oscillator and the other is a periodic potential. We give some periodic potential classes for which the operator has purely absolutely continuous spectrum. We also prove that for strong magnetic field or large coupling constant, there are open gaps in the spectrum and we give a lower bound on their number.

Article Details


[1] J. Avron and B. Simon, Stability of gaps for periodic potentials under variation of a magnetic field, J. Phys. A: Math. Gen. 18, 1985. Google Scholar

[2] H.L. Cykon, R.G. Froese, G. Kirsch and B. Simon, Schr ̈odinger Operators, with Application to Quantum Mechanics and Global Geometry, Springer-Verlag, New York, 1986. Google Scholar

[3] Ch. Ferrari and N. Macris, Intremixture of extended edge and localized bulk energy levelsin macroscopic Hall systems. J. Phys. A 35 (30) (2002), 6339–6358. Google Scholar

[4] N. Filonov and M. Tikhomirov, Absolute continuity of the even periodic Schr ̈odinger operator with nonsmooth coefficients, St Petersboug Math. J. 16 (3), 2015. Google Scholar

[5] N. Filonov, A. Sobolev, On the spectrum of an even Schr ̈odinger operator with a rational magnetic flux, J. Spectral Theory 5 (2), 2015. Google Scholar

[6] P.D. Hislop and I.M. Sigal, Introduction to Spectral Theory, with Applications to Schrodinger Operators, Applied Mathematical Sciences (113), Springer, 1996. Google Scholar

[7] T. Kato, Perturbation theory of linear operators, Springer, Heidelberg, 1966. Google Scholar

[8] E. Mourre, Absence of Singular Continuous Spectrum for Certain Self-adjoint operators, Comm. Math. Phys. 78 (3), 1981. Google Scholar

[9] F. Odeh and Keller J., Partial differential equations with periodic coefficients and Bloch waves in crystals, J. Math. Phys. 5, 1964. Google Scholar

[10] F. W. Olver, Asymptotics and special functions, Computer Science and Applied Mathematics. Academic Press, New York-London, 1974. Google Scholar

[11] M. Reed and B. Simon, Methods of Modern Mathematical Physics, IV, Analysis of Operators, Academic Press, New York, 1978. Google Scholar

[12] L. E. Thomas, Time Dependant Approach to Scattering from Impurities in a Crystal, Com. Math. Phys., 33, 1973. Google Scholar

[13] E.C. Titchmarsh, Eigenfunction Expansions Associated with Second-order Differential Equations, Part I, 2nd edition, Clarendon Press, Oxford, England, 1962. Google Scholar